MAUDE Adverse Event Report: LIFESCAN INC ONETOUCH ULTRA 2; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC ONETOUCH ULTRA 2; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes Fall (1848); Hyperglycemia (1905); Dizziness (2194)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) united states, alleging that their onetouch ultra2 meter powers off during use.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged issue began at an unspecified date and time in (b)(6) 2025.The patient stated that because they were unable to obtain blood glucose readings, they stopped using the meter.The patient manages their diabetes with oral medication (jardiance) with diet and/or exercise.The patient denied making any changes to their usual diabetes management regimen as a result of the alleged issue.The patient reported experiencing symptoms of feeling ¿very lightheaded and falling down¿ for the past month, since the alleged issue began.Due to the symptoms, the patient stated that on (b)(6) 2025, they went to the hospital where they were found to have "very high blood glucose levels".The patient stated that they were hospitalized for 3 days and administered insulin each day (different doses) to lower their glucose levels.The blood glucose test results at the hospital were not provided.The patient was discharged on (b)(6) 2025, and advised to monitor their glucose levels with the meter.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time and that there was no indication of misuse of the device.The cca educated the patient on the meter¿s behavior and auto-shutoff however the alleged meter issue remained unresolved.The cca noted that based on the information provided, the battery did not need to be replaced.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute complication of diabetes after they were unable to test their blood glucose due to the reported issue.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
ONETOUCH ULTRA 2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC
20 valley stream parkway
malvern PA 19355
MDR Report Key22207862
Report Number2939301-2025-00019
Device Sequence Number12679476
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number024-046
Device Lot NumberY2302047X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/27/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown